Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 10, 2008, 6:59 AM CDT for Cass County, Richland County, North Dakota; Clay County, Wilkin County, Minnesota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2008, 6:59 AM CDT (11:59 UTC)
- Expired
- Jul 10, 2008, 8:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Clay County, MN, Wilkin County, MN, Cass County, ND, Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 91 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 12.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3240 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 101159 SVRFGF MNC027-167-NDC017-077-101300- /O.NEW.KFGF.SV.W.0129.080710T1159Z-080710T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 659 AM CDT THU JUL 10 2008 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN NORTHWEST MINNESOTA... SOUTHERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA... THIS INCLUDES THE CITY OF FARGO... NORTH CENTRAL RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA... NORTHWESTERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 800 AM CDT * AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 3 MILES WEST OF WHEATLAND...OR 27 MILES WEST OF FARGO...MOVING TO THE SOUTHEAST AT 43 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 7 MILES NORTHEAST OF CHAFFEE AT 705 AM CDT... CASSELTON AT 710 AM CDT... DURBIN AT 715 AM CDT... 6 MILES SOUTHWEST OF MAPLETON AT 720 AM CDT... INTERSTATE 29 BETWEEN MILE MARKER 64 AROUND 730 AM CDT... AND MILE MARKER 46 AROUND 745 AM CDT... INTERSTATE 94 BETWEEN MILE MARKER 321 AROUND 700 AM CDT... AND MILE MARKER 333 AROUND 710 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4679 9630 4647 9645 4678 9762 4708 9742 TIME...MOT...LOC 1158Z 293DEG 37KT 4689 9738 $$ VOELKER04
1 follow-up statement
000 WWUS53 KFGF 101227 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 727 AM CDT THU JUL 10 2008 MNC027-167-NDC017-077-101300- /O.CON.KFGF.SV.W.0129.000000T0000Z-080710T1300Z/ CLAY MN-WILKIN MN-RICHLAND ND-CASS ND- 727 AM CDT THU JUL 10 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR SOUTHERN CLAY COUNTY IN NORTHWEST MINNESOTA...AND NORTHWESTERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...AND SOUTHERN CASS AND NORTH CENTRAL RICHLAND COUNTIES IN SOUTHEAST NORTH DAKOTA... AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THE STORM WAS LOCATED 5 MILES EAST OF DURBIN...OR 12 MILES SOUTHWEST OF FARGO...MOVING TO THE SOUTHEAST AT 43 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HORACE AND FRONTIER BY 735 AM CDT... WILD RICE...HICKSON AND BRIARWOOD BY 740 AM CDT... RUSTAD AND COMSTOCK BY 745 AM CDT... BAKER BY 755 AM CDT... INTERSTATE 29 BETWEEN MILE MARKER 55 AROUND 735 AM CDT... AND MILE MARKER 54 AROUND 740 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4679 9630 4647 9645 4678 9762 4708 9742 TIME...MOT...LOC 1227Z 293DEG 37KT 4677 9698 $$ VOELKER04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:30 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 10, 2:30 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 AM CDT THU JUL 10 2008 .DISCUSSION... FORECAST CHALLENGE CONCERNS CONVECTIVE POTENTIAL NEXT COUPLE DAYS AND TEMPERATURES. NAM GETS THE NOD IN THE EARLY GOING HANDLING SURFACE FEATURES BEST THEN MODELS PRETTY CLOSE IN LATER PERIODS. ONGOING CONVECTION LIKELY TO KEEP GOING AS 850MB CONVERGENCE... MOISTURE FLUX AND WARM ADVECTION IS MAINTAINED OVERNIGHT. WILL MONITOR TRENDS BUT WILL LIKELY HAVE HIGHEST POPS VCNTY WARM FRONT ACROSS SOUTHERN FA WHERE ABOVE PARAMETERS STRONGEST MAINLY DURING MORNING HOURS. MODEL TRENDS SUGGEST THAT ONGOING CONVECTION MAY BECOME MORE ORGANIZED/STRONGER TOWARDS MORNING. FAIRLY RESPECTABLE CAPPING SETS UP DURING THE AFTERNOON WHICH MAY LIMIT CONVECTION SO WILL MAINTAIN ISOLD POPS EAST AND DRY ELSEWHERE. EXPECT PLENTY OF SOLAR BY AFTERNOON AND PCPN SHIFTS EAST. WITH WARM ADVECTION CONTINUING ALONG WITH MODEST MIXING TEMPERATURES SHOULD NOT HAVE ANY PROBLEM RECOVERING TO OR ABOVE SEASONAL AVERAGES. CONVECTION TONIGHT CONDITIONAL IF SIZABLE CAP CAN BE OVERCOME. IF SO SUFFICIENT INSTABILITY...CAPE...SHEAR AND MOISTURE EXISTS FOR SEVERE POTENTIAL. SURFACE BOUNDARIES TO OUR SOUTH AND WEST HOWEVER HOWEVER COULD HAVE RESIDUAL BOUNDARIES IN PLACE FROM EARLIER CONVECTION. WITH SOME UNCERTAINTY WILL MAINTAIN CURRENT POPS. WITH SURFACE MOISTURE FLUX AND THERMAL RIDGE APPROACHING FROM THE WEST WILL BE A WARM MUGGY NIGHT. COLD FRONT SWEEPS ACROSS FORECAST AREA FRIDAY. COULD SEE SOME RESIDUAL AM POPS AND PROGRESS OF FRONT WILL DETERMINE WHERE AFTERNOON CONVECTION FIRES. FAVORED AREA LOOKS TO BE NEAR SURFACE LOW TRACK ACROSS FAR NORTH AND A BRIEF PERIOD DURING THE AFTERNOON ALONG COLD FRONT. COOLEST READING WILL RUN FROM WEST TO EAST WITH EAST STILL PRETTY WARM AS CFP ARRIVES LATE. SATURDAY LOOKS WINDY AND MUCH COOLER WITH SOME WRAP AROUND SHOWERS POSSIBLE. CONDITIONS IMPROVE SOMEWHAT SUNDAY AS PRESSURE GRADIENT RELAXES AND COLUMN COOLS ALTHOUGH WILL STILL BE COOL. TEMPERATURES BEGIN TO REBOUND EARLY NEXT WEEK AS HEIGHTS RISE AND COLUMN WARMS IN RETURN FLOW AS SURFACE HIGH SHIFTS EAST. && .AVIATION...FOR THE MOST PART VFR. MOST NUMEROUS THUNDERSTORMS WILL BE ALONG AND SOUTH OF I-94 WHERE THERE COULD BE SOME ISOLD MVFR CIGS/VSBY IN STRONGER STORMS MAINLY DURING THE MORNING. EXPECT GENERALLY PCPN FREE CONDITIONS && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jul 10, 5:37 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 537 AM CDT THU JUL 10 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 537 AM CDT THU JUL 10 2008 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT AND AGAIN ON FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LOCALLY STRONG THUNDERSTORMS WILL CONTINUE UNTIL MID MORNING SOUTH OF A LINE FROM GRAND FORKS TO BEMIDJI. THUNDERSTORMS ARE AGAIN POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS AS A WARM FRONT LIFTS NORTH THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL SWEEP ACROSS THE REGION ON FRIDAY. THUNDERSTORMS MAY BE ONGOING DURING THE MORNING HOURS. WITH DAYTIME HEATING MORE STORMS MAY DEVELOP FRIDAY AFTERNOON ALONG AND EAST OF THE RED RIVER VALLEY. SOME OF THESE STORMS MAY ALSO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VOELKER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:10 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 50 min |
| Jul 10, 8:03 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 57 min |
| Jul 10, 8:11 AM CDT | Tornado Warning | FGF | Richland | 34 min |
| Jul 10, 8:41 AM CDT | Tornado Warning | FGF | Richland | 34 min |
| Jul 10, 9:15 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 30 min |
| Jul 10, 7:57 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Wilkin | 47 min |
| Jul 10, 8:31 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 59 min |
| Jul 10, 9:10 AM CDT | Tornado Warning | FGF | Grant, Otter Tail, Wilkin | 65 min |
| Jul 10, 10:23 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 35 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.